Taboo question - sex and bladder control - are the meds to blame?

Am going to be totally open and honest here, on a personal matter that is causing me great concern.

My partner and I were talking about my condition a week or two back, in relation to sex, and he suggested that my decreased response to stimulation might not necessarily be the result of having gone through the menopause. He reckons that it could be because of all the medications I'm taking. They are trying to suppress the very thing that makes sex good - stimulation and response to touch!

Given I also have to rush to the loo half hourly, despite months of Kegel exercises, and am still having trouble with bladder control and feeling, I think he may well be onto something.

I want to enjoy the good stuff in life, especially as our relationship is relatively new. Have even thought of asking for Viagra - I don't want to stop being a sexual woman this early in my life!

What are your thoughts? Has anybody else had similar problems?

21 Replies

oldestnewest
  • I think that medications can decrease libido x

  • thanks Jules. I've stayed away from HRT cos weight gain can be one of the side effects...raised BP contraindicates alternative therapies. ginseng etc can cut across the meds. I feel like I'm fighting a mountain range of challenges! aaagh!

  • Im having alot of problems if I orgasm I wet myself, have problems lubricating etc

  • ah that's bittersweet! at least you can buy assistance with the latter :) unfortunately I'm in that other camp of no orgasms...

  • it can be both i guess . I tried weaning off meds to see if any different and not for me.. honestly we hardly ever have any intimate moments anymore and our marriage is great! I have incontinet probs and i found after wards i was suffering for about 3 days as the pain and heavy dragging is not nice. I need the loo a lot.

    Some times whilst sat watching something maybe a little romantic and tickling can maybe encourage things a little. My leg goes completely dead after i have to lift off (sorry) I am 42 and alawys been like a rabbit!! but past 2 yrs praticaly zilch.

    Tried expensive toys etc to no avail.. so we accepted this is how it is but not for everyone i guess .. i hope you can still enjoy ;-) xxxxxx

  • my toy drawer has now morphed into a cupboard - I know what ya mean!

  • it is so hard sammicat? especialy when over night things change!! i am so very very lucky! well i hope i am, becaue hbby knows me as been the wife full of energies and anything (embarrasing to post lol) but is true i have told him he can leave if he wants and go enjoy life as i really realy do not want him to waste the youth he has and he such a nice guy!! but he knows me well enough and has chosen this path .. we keep trying but to no avail really :-( who knows maybe at our age it may turn around but some how i think this is it booooo lol..it says it all when you have 'had' toys hahhaha xxxxxx

  • xxx

  • hugs to you all. I know we all face a myriad of problems. I just wish that sex and bladder control weren't two of them grrrr

  • Yes, meds can have these side effects. This blog post has information on where to go to get more info on your meds: fibroaction.healthunlocked....

  • hi sammicat, i have never had much of a sex drive tbh, but being 38 and lookin for love is very scary for me as i have to constantly wear the incontinence pads! i have had orgasms wen with my last partner but its awful wen i worry all the time about wetting too, luckily he just thought he did a fab job rofl!

    I have been on anti-Ds for much of my life and have heard they dont help with libido, i think you are so lucky to ahve a guy who does not mind about your fibro probs though hun, good luck for the future xx

  • can i just say i have never had an 'automatic' orgasm EVER! and only manual helped and sometimes ahd to use things to help..i cannot believe i post so much haaha..but i am so glad i am not the only woman out ther with issues! i just cannot get anything going at all numbness is all i can say. I so WISH one day it could happen but after allll these years we found acceptable. but since this it is worse! as even the help does not help. i find painful and getwater infections! .. if you got a guy good enough he will nderstand i say..mine does (well i believe he does lol) xxx i have sat on sofa and got up and wet unknowingly soooooooooooooo embarrasing! 'was there something wet on sofa? when it started. i am glad i do not have to start life out there looking cos think that would be a no no for me so scared! xxxxx

  • hi that just how i feel its the medication its stop you haveing any feeling down below its a bit personal but i have even tried mastubation but couldnt get any feeling i still want to feel like a women but my husband my carer most of the time so its hard to turn into a lover i have a fantactic husband and he said sex is a bonus but i feel so guilty i hate this fibro it takes away your life love carolx

  • bless you you need to go to the GP and what a darling partner you have i have not slept with my partner since before christmas and he never evr says a thing so gues i lucky too love to you diddle x

  • It's all bittersweet, isn't it. We can't seem to win! After a lacklustre hubby, am now with a fit vibrant man in his mid-50s who generally has a good libido. Of late he's been stressed, so I've been concentrating on him rather than me to try and stave off any more concerns. We certainly don't need them lol.

  • Hi Sammicat, bladder problems are another of the symptoms I suffer with through fibro. I have had a referral to Urology and have been prescribed medication which helps but like everything it doesn't cure. I had urodynamic tests which showed my bladder is very irritable and there is no cure for this. There are times I have absolutely no control over my bladder and am not aware I need a wee until I have done it. Botox is being tested for people with these problems, I have been offered it but at the moment would rather stick to the drugs as there is a chance that you will retain water and have to use a catheter which is another ball game. I am unable to take HRT due to having breast cancer some years ago so find I suffer quite badly with dryness etc. which doesn't help with the sex drive. Don't really know what the answer is or if there is one, I have had short courses of estrogen cream and lubricants but they dont really cure the problem or even help sometimes.

    As you say, we really don't need these problems!. Take care, Love Angela xx

  • its not easy keeping a sex life going, what with bladder problems, orgasm problems, I can get one massive contraction when having an orgasm, also find my hips lock, Im not as supple as before so its certain position only, as for sex drive sometimes its not there, Ive found with gabapentin its come back a bit,Im nearly 55 and we ve always had a great sex life, been married 37yrs

  • wish I could say the same for my Gabapentin! it's great that you've enjoyed a great sex life though. wish it were the same for many women x

  • Ive still got picture of that cupboard in my head.my hubby wpuld love that[lol] once bought a small vibrator, but it kept going off in the drawer and the kids found it

  • Haha my son who was 6 at the time found mine and ran in the street to show his friends, he didn't have a clue what it was, I've never been so embarrassed in all my life, I made sure I hid it well after that and it took me a while to face the neighbours lol

    Back onto the subject of sex and bladder problems, my bladder problems have never really affected our sex life but most defiantly my medication has, especially recently since I started on gabapentin, it makes me feel quite drunk and I just fall asleep, which isn't much fun for my fella, as we've only been together 3 1/2 years I sometimes worry he'll get fed up of me, he says he loves me and would never leave or look elsewhere but it's always there in the back of my mind.

    I've had other meds in the past that have put a stop to having a fulfilling sex life and always been fine after a few weeks once my body has become used to them things have returned to normal so I'm hoping the same will happen again.

    But I dont think it's just the meds, there's been many times I'm just too tired or in pain and honestly who really cares about sex when your feeling like crap, it's the last thing on my mind.

    Irene x

  • Years ago a doctor suggested I try an anti-depressant. Even though I didn't feel depressed, he said he thought it might help with the pain. I didn't notice much of a difference in my pain level, but suddenly I couldn't have an orgasm! At first I couldn't figure out what was wrong or what had changed, but as soon as I realized it was the new pill, I stopped taking it. It took a long time to finally get my orgasms back. They started out small, but they are back! I realized a long time ago that at the point of orgasm I don't have ANY pain. I've been practicing to make my orgasms last so the pain-free time will increase. It's generally a fun practice : )

You may also like...